Facebook Pixel
EmpowHER Guest

how can someones lab be normal if everything is low but one and it is high?

By Anonymous January 15, 2012 - 3:13pm
Rate This

my daughter went to the er last night, was having withdraws from ativan they put her on, they done lab and said all the lab was fine but gave her a copy of lab results, her co2 level was 21,, normal range 22-30, rbc was 3.99 normal 4.2-5.4, hgb 11.7 normal 12-16, hct 34.3 normal 37-47, lym% 16.5 normal 20-40 and her eos% was 5.6 normal 0-5, but doctors said all labs came back normal, if allthem where low but one and it was high how can it be normal and what could cause this since the er said all it was was the ativan was too strong and put her on a different medication for nerves and anxiety.

Add a Comment3 Comments

thank you very much that was very helpful. They have taken her off the ativan and put her on something less addicitng and so far she is doing good. I have been on ativan for three years now and wish i could get off them, because even now when it starts wearing off i still have the effects, but nothing they put me on works, they have tried me on everything except valiums and I have had side affects to them all. I hate taken this stuff but they say it will be more harm then good now to try and get me off them, not giving up.

January 16, 2012 - 9:13am
(reply to chigger)

Don't give up hope that you may soon be able to, at the very least, be switched to something else as well. 

Please keep us posted on how both of you are doing!


January 21, 2012 - 3:22pm

Hi Anonymous,

Thanks for your question. When labs are done the one thing that doctors are looking for are abnormally high or abnormally low values. A lab result of 3.99 when normal is 4.2 is not something that is cause for concern-- keep in mind that lab values are ranges. This is likely why all of her values were "normal". 

Serious side effects of Ativan include: 

shuffling walk

persistent, fine tremor or inability to sit still


difficulty breathing or swallowing

severe skin rash

yellowing of the skin or eyes

irregular heartbeat

If you have questions as to why she may have ended up in the ER, please consult with her doctor since s/he is the best person to answer this. 

Good Luck,


January 15, 2012 - 7:56pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Myasthenia Gravis

Get Email Updates

Myasthenia Gravis Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!